MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-19
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 19mm epic valve was selected for implant.During the procedure, while the suture needle was being used on the cuff, the outer/distal side of the ncc cuff had became torn.The valve wasn't used, the annulus was enlarged, and a 21mm epic valve was successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was a 30 minute delay associated with the annulus dilation, but there were no patient consequences.The patient's condition is stable.
 
Additional Manufacturer Narrative
An event of device damaged during procedure was reported.It was indicated that while the suture needle was being used on the cuff, the outer/distal side of the ncc cuff had became torn.Reportedly, there was a 30 minute delay associated with the annulus dilation, but there were no patient consequences.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported event was due to procedural conditions.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Per the information available abbott cannot further speculate on why the reported event occurred.
 
Event or Problem Description

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21422874
Report Number2135147-2025-00864
Device Sequence Number7855068
Product Code LWR
UDI-Device Identifier05415067033116
UDI-Public(01)05415067033116(17)280624(10)BR00046381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESP200-19
Device Lot NumberBR00046381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown